Alert archive / California / Frost Advisories in 2011

Frost Advisory 4, NWS Los Angeles, CA

April 8, 2011Santa Barbara County, California

NWS Los Angeles, CA issued this frost advisory at Apr 8, 2011, 2:19 PM PDT for Santa Barbara County, California. It took effect at Apr 9, 2011, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 2:19 PM PDT (21:19 UTC)
In effect from
Apr 9, 2011, 3:00 AM PDT
Expired
Apr 9, 2011, 9:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS76 KLOX 082119
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
219 PM PDT FRI APR 8 2011

...FROST ADVISORY FOR SAN LUIS OBISPO INTERIOR VALLEYS...

.AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA
TODAY AND WILL CONTINUE THROUGH TONIGHT. WHILE MUCH OF THE REGION
WILL STILL HAVE A CHANCE OF SHOWERS THROUGH MUCH OF THE NIGHT...A
GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR VALLEYS IS EXPECTED
TO BECOME FREE OF PRECIPITATION BY LATE TONIGHT...BRINGING THE
POTENTIAL FOR WIDESPREAD FROST CONDITIONS OUTSIDE OF THE CARRIZO
PLAIN.

CAZ037-090615-
/O.NEW.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
219 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES
  ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS...WITH
  ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES POSSIBLE.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF
  LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

GOMBERG/RK
3 follow-up statements
500 
WWUS76 KLOX 090446
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 PM PDT FRI APR 8 2011

...AREAS OF FROST OVER PORTIONS OF SOUTHWESTERN CALIFORNIA...

.AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA
AND WILL CONTINUE INTO EARLY SATURDAY. ALTHOUGH MUCH OF THE
REGION WILL STILL HAVE AT LEAST A SLIGHT CHANCE OF SHOWERS THROUGH
MUCH OF THE NIGHT...A GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR
VALLEYS...THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY
AND ANTELOPE VALLEY IS EXPECTED TO HAVE DIMINISHED CLOUD COVER AT
TIMES OVERNIGHT INTO SATURDAY MORNING...BRINGING THE POTENTIAL FOR
WIDESPREAD FROST CONDITIONS.

CAZ034>036-091300-
/O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
946 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 30 TO 32 DEGREES
  ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ038-091300-
/O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
946 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 DEGREES
  ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO HOURS.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ059-091300-
/O.EXA.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
946 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 
  DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO 
  HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES 
  POSSIBLE. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ037-091300-
/O.CON.KLOX.FR.Y.0004.110409T1000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
946 PM PDT FRI APR 8 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 
  DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO 
  HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES 
  POSSIBLE. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

SIRARD
322 
WWUS76 KLOX 091259
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
559 AM PDT SAT APR 9 2011

...AREAS OF FROST OVER PORTIONS OF SOUTHWESTERN CALIFORNIA...

.AN UNUSUALLY COLD AIR MASS HAS SETTLED INTO SOUTHERN CALIFORNIA
THIS MORNING. A GOOD PORTION OF THE SAN LUIS OBISPO INTERIOR VALLEYS...THE
CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY AND ANTELOPE
VALLEY EXPERIENCED CLEAR SKIES OVERNIGHT AND THIS MORNING...BRINGING
SUBFREEZING TEMPERATURES FOR WIDESPREAD FROST CONDITIONS.

CAZ037-091600-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING...PASO ROBLES...ATASCADERO
559 AM PDT SAT APR 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO
  32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO
  HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES
  POSSIBLE.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ034>036-091600-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG
559 AM PDT SAT APR 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 30 TO
  32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO
  HOURS.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ038-091600-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/
CUYAMA VALLEY-
INCLUDING...CUYAMA
559 AM PDT SAT APR 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO
  32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO
  HOURS.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

CAZ059-091600-
/O.CON.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
559 AM PDT SAT APR 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO DROP TO BETWEEN 28 TO
  32 DEGREES ACROSS MUCH OF THE ADVISORY AREA FOR AT LEAST TWO
  HOURS...WITH ISOLATED MINIMUM TEMPERATURES BELOW 28 DEGREES
  POSSIBLE.

* IMPACTS: SENSITIVE OUTDOOR PLANTS AND CROPS MAY BE DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS.

&&

$$

KAPLAN/DB
581 
WWUS76 KLOX 091605
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 AM PDT SAT APR 9 2011

...FROST ADVISORY HAS EXPIRED...

.THE SUB-FREEZING TEMPERATURES THAT AFFECTED PORTIONS OF THE
ADVISORY AREA EARLIER THIS MORNING HAVE NOW RISEN ABOVE 32 DEGREES
RESULTING IN THE EXPIRATION OF THE FROST ADVISORY. WHILE THE OVERALL
AIR MASS WILL SLOWLY MODIFY TODAY...ANOTHER ROUND OF COLD TEMPERATURES
ARE EXPECTED ACROSS INTERIOR SECTIONS OF SOUTHWEST CALIFORNIA LATER
TONIGHT DUE TO THE CLEARING SKIES AND LIGHT WINDS. AS A RESULT...
THIS MAY REQUIRE ADDITIONAL FROST ADVISORIES TO BE ISSUED FOR TONIGHT.

CAZ034>038-059-091715-
/O.EXP.KLOX.FR.Y.0004.000000T0000Z-110409T1600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
ANTELOPE VALLEY-
INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA...
SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ...
SOLVANG...PASO ROBLES...ATASCADERO...CUYAMA...LANCASTER...
PALMDALE
905 AM PDT SAT APR 9 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

GOMBERG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Apr 8, 2:15 PM PDT, 4 minutes earlier.

Area forecast discussion, Apr 8, 2:15 PM PDT, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT FRI APR 8 2011

.SYNOPSIS...
A LATE SEASON LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS...A
SLIGHT CHANCE OF THUNDERSTORMS...AND LOW SNOW LEVELS BETWEEN 2000
AND 3000 FEET THROUGH EARLY SATURDAY. DRY AND WARMER CONDITIONS ARE
FORECAST FOR NEXT WEEK...BECOMING SEASONAL BY MIDWEEK.

&&

.SHORT TERM (TODAY-MONDAY)...
THE DEEP 535DM UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED
OVER SLO CO CONTINUES TO MOVE SLOWLY SOUTHWARD. WE HAVE ALREADY SEEN
PLENTY OF SHOWER AND THUNDERSTORM ACTIVITY THANKS TO THE UNSTABLE
AIRMASS...WITH SEVERAL REPORTS OF SMALL HAIL/GRAUPEL...THOUGH MANY
AREAS ARE STILL BATTING ZERO. AS EXPECTED...MOST OF THE ACTIVITY IS
OCCURRING OVER THE MOUNTAINS...BUT A STRONGER SOUTHERLY WIND IS
KEEPING TEMPERATURES AND SNOW LEVELS UP NEAR 4500 FEET. LEFT THE
WINTER WEATHER ADVISORIES ALONE FOR NOW...AS SNOW LEVELS SHOULD
LOWER QUICKLY TO BELOW 3000 FT THIS EVENING...BUT ADVERTISED TOTALS
MAY BE OVERDONE...ESPECIALLY BELOW 4500 FEET. STILL EXPECTING SOME
SNOW OVER THE INTERIOR VALLEYS...INCLUDING THE ANTELOPE VALLEY
FLOOR. THE COLD AIRMASS WILL ALSO BRING SOME UNSEASONABLE MINIMUM
TEMPERATURES...AND INLAND AREAS THAT STAY FREE FROM SNOW WILL HAVE A
THREAT OF FROST. WENT AHEAD AND ISSUED A FROST ADVISORY FOR THE SLO
INTERIOR VALLEYS...AS THEY WILL BE THE FIRST TO LOSE THE CHANCES OF
PRECIPITATION TONIGHT.

SHOWERS WILL TAPER OFF SATURDAY MORNING...BUT MOIST WEST TO
NORTHWEST FLOW WILL ALLOW CLOUDS TO REFORM AND CREATE CHANCES OF
SHOWERS CONTINUING RIGHT ON INTO THE EVENING OVER THE MOUNTAINS AND
ADJACENT VALLEYS. THIS FLOW WILL ALSO CREATE SOME BREEZY CONDITIONS
OVER THE FAVORED I-5 CORRIDOR AND SBA SOUTH COAST. DAYTIME
TEMPERATURES WILL REMAIN COOL...BUT UP A FEW DEGREES FROM TODAY AS
THE COLD AIRMASS MOVES EAST WITH THE LOW. SNOW LEVELS WILL ALSO RISE
BACK UP ABOVE 4500 FEET BY THE AFTERNOON.

SUNDAY AND MONDAY WILL CONTINUE THE ROAD TO RECOVERY...WITH CLEARER
SKIES AND TEMPERATURES PUSHING BACK UP TO ALMOST NORMAL BY MONDAY.
NOT EXPECTING MUCH IN THE WAY OF STRATUS AS THE INVERSION TAKES ITS
SWEET TIME TO RECOVER. WINDS ARE NOT EXPECTED TO BE
SIGNIFICANT...EXCEPT FOR BREEZY SUNDOWNERS ON MONDAY.

.LONG TERM (TUESDAY-FRIDAY)...
TUE AND WED ARE STILL A LITTLE UNCERTAIN. FAIRLY CONFIDENT THAT
THERE WILL BE SOME FORM OF A TROUGH THAT SKIRTS CALIFORNIA...BUT THE
GFS AND ECMWF VARY IN SIGNIFICANCE. WENT WITH THE CALMER GFS AS ITS
ENSEMBLES SHOW A FAIRLY STEADY SOLUTION...WITH NO REAL CHANCES OF
PRECIP. DID THROW IN SOME STRATUS FOR THE TUE AND WED PERIOD AS
THE INVERSION SHOULD HAVE A CHANCE TO SETTLE IN AND ONSHORE GRADS
STRENGTHEN...BUT IT IS A SHOT IN THE DARK THIS FAR OUT.

ONCE THE TROUGH MOVES THROUGH TO THE EAST...HIGH PRESSURE WILL SETUP
OVER NEVADA WHILE A RIDGE BUILDS IN ALOFT THU AND FRI. ALTHOUGH THIS
IS ON THE FUZZY END OF THE OUR FORECAST WINDOW...OFFSHORE FLOW OF
SOME VARIETY AND AMPLE WARMING SEEMS TO MAKE SENSE IN LIGHT OF THE
MID WEEK PATTERN. AS A RESULT...WE SHOULD SEE TEMPS ABOUT 10 DEGREES
ABOVE NORMAL BY THE END OF THE WEEK.

&&

.AVIATION...08/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED NORTH OF THE AREA
WILL CONTINUE TO MOVE SOUTHEAST AND EXIT LA COUNTY AFTER 09/18Z.
LIGHT/MODERATE MID/UPPER LEVEL SOUTHWEST WINDS WILL BECOME MODERATE
NORTH AFTER 09/12Z. ISOLATED THUNDERSTORMS WITH TOPS AROUND 25KFT
WILL MOVE EAST AROUND 30KT THROUGH 09/00Z THEN MOVE NORTHEAST AROUND
15KT THEREAFTER THROUGH 09/07Z. STABILITY WILL INCREASE AFTER
09/09Z. FREEZING LEVEL WAS AROUND 3.5KFT THIS MORNING AND WILL
DIFFER BY PLUS 2KFT AFTER 09/21Z.

KLAX...CHANCE CIGS 035 BETWEEN 09/00-09/05Z.

KBUR...CHANCE CIGS 035 BETWEEN 09/00-09/10Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KITTELL
AVIATION...30
SYNOPSIS...HOFFER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 8, 6:00 AM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI APR 8 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-091300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY OVER BOTH THE LAND
AND THE SEA. ANY THUNDERSTORMS THAT DO FORM WILL PRODUCE MANY
HAZARDS FROM LIGHTNING TO GUSTY WINDS TO SMALL HAIL. VERY LOW
ELEVATION SNOW WILL CREATE DRIVING HAZARDS FOR ANYONE DRIVING
THROUGH THE MOUNTAINS. HIGH SURF AND DANGEROUS RIP CURRENTS WILL
CREATE HAZARDOUS CONDITIONS IN THE SURFZONE.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Apr 8, 8:49 AM PDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
849 AM PDT FRI APR 8 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-082300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
849 AM PDT FRI APR 8 2011

...THREAT OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA TODAY...

A VERY COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED
ALONG THE COAST OF CENTRAL CALIFORNIA WILL DRIFT SLOWLY SOUTHWARD
AND BECOME CENTERED NEAR POINT CONCEPTION BY LATER THIS AFTERNOON
AND EVENING. THE COMBINATION OF DAYTIME HEATING AND VERY COLD UPPER
LEVEL ATMOSPHERIC TEMPERATURES WILL CAUSE INCREASING INSTABILITY
ACROSS SOUTHERN CALIFORNIA...RESULTING IN A POSSIBILITY OF
THUNDERSTORMS TODAY ACROSS SOUTHWEST CALIFORNIA...ESPECIALLY
ACROSS HIGHER TERRAIN. BY TONIGHT...THE THREAT OF THUNDERSTORMS
IS EXPECTED TO BE CONFINED TO LOS ANGELES AND VENTURA
COUNTIES... INCLUDING THE ADJACENT COASTAL WATERS.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR BRIEF
HEAVY DOWNPOURS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION TODAY...RAINFALL
AMOUNTS WILL BE QUITE VARIABLE. HOWEVER...AREAS UNDER
THUNDERSTORMS COULD RECEIVE BETWEEN ONE HALF AND THREE QUARTERS OF
AN INCH.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE LOCAL MOUNTAINS
AND ANTELOPE VALLEY THROUGH THIS EVENING. SNOW LEVELS ARE
GENERALLY EXPECTED TO RANGE FROM 2500 TO 3000 FEET THROUGH
TONIGHT...BUT COULD LOCALLY LOWER TO AROUND 2000 FEET WITH HEAVIER
SHOWERS OR THUNDERSNOW. WITH THE VERY COLD AIR MASS IN
PLACE...THERE WILL BE POTENTIAL FROST CONCERNS ACROSS COLDEST
INTERIOR VALLEYS TONIGHT.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS
AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.

GOMBERG
Special weather statement, Apr 8, 11:53 AM PDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1153 AM PDT FRI APR 8 2011

CAZ034-037-081915-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-
1153 AM PDT FRI APR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN LUIS OBISPO
COUNTY UNTIL 1215 PM PDT...

AT 1145 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF PASO ROBLES...MOVING SOUTH AT
5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND
GRAUPEL. LIGHT ACCUMULATIONS OF HAIL OR GRAUPEL POSSIBLE WITH THIS
STORM ON AREA ROADWAYS ESPECIALLY ALONG HIGHWAY 46.

* LOCATIONS IMPACTED INCLUDE...
  THE LAKE NACIMIENTO RECREATION AREA IN RURAL NORTHWESTERN SAN LUIS
  OBISPO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3550 12069 3551 12093 3569 12109 3573 12076
TIME...MOT...LOC 1847Z 352DEG 4KT 3563 12086

HALL
Special weather statement, Apr 8, 2:01 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
201 PM PDT FRI APR 8 2011

CAZ037-051-082130-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY
MOUNTAINS CA-
201 PM PDT FRI APR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO COUNTY
UNTIL 230 PM PDT...

AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF SAN LUIS OBISPO.  THIS
STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND
GRAUPEL. LIGHT ACCUMULATIONS OF HAIL OR GRAUPEL POSSIBLE WITH THIS
STORM ON AREA ROADWAYS ESPECIALLY ALONG HIGHWAY 58.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL SAN LUIS OBISPO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3528 12047 3537 12064 3547 12052 3544 12044
      3540 12039
TIME...MOT...LOC 2059Z 049DEG 1KT 3538 12051

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:20 PM PDTSmall Craft AdvisoryLOX13 hr
Apr 8, 2:53 AM PDTSmall Craft Advisory for Hazardous SeasLOX24 hr
Apr 8, 3:38 AM PDTWinter Weather AdvisoryLOX17 hr
Apr 8, 11:53 AM PDTSpecial Weather StatementLOXSan Luis Obispo22 min
Apr 8, 2:01 PM PDTSpecial Weather StatementLOXSan Luis Obispo29 min
Apr 8, 2:47 PM PDTSpecial Weather StatementLOXSan Luis Obispo43 min

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.